Help with some questions please.

Discussion in 'Fibromyalgia Main Forum' started by ozgran, Jan 5, 2003.

  1. ozgran

    ozgran New Member

    Was put on Zoloft for pain control @ 2 months ago before the Dx of FM. Dosage was increased as pain control was not good after it was decided I had the FM.Increase gave me headaches and a feeling of agitation. Decreased dosage again and have now been off the Zoloft for a week. Due to start Tofranil (Tricyclic antidepressant) tomorrow night. Am quite apprehensive about this and inclined not to go on it. Anyone else taking it?? Many of you talk about Magnesium, but my best friend takes Magnaphos for her arthritic pains. Gave me some and it made me really ill and I don't feel inclined to take the Magnesium either. Am ultra sensitive to many meds and naturopathic "things".
    Have the pains and become really exhausted with activity. Think I feel better and can do some sewing or the likes, but you all know what happens. Also keep getting "dizzy" heads when I turn my head. BP etc is all Ok. Is this something normal for FM?? Must finish but just to say checking on this board has become part of my day and it really is a godsend. Hugs, gentle of course, to all. Ozgran
  2. 1maqt

    1maqt New Member

    Read the info on this site, Library, Dr's comments, Don't let them give you just anything to apease you need...

    Antidepressants are good. Wwe need them often, find out which work the best, and what the side effects are!

    I spent 4 months researching , the American Medical soc., Mayo Clinic, Dr Garth Nicolson, Pro med, Med plus.

    I have had DD for 28 yrs. Six childdren, 18 grands. Sso many times I wanted to just give up!!But instead I perser-
    vered and aam getting better.The isolation is a killer, The pain is unbearaable at times, Then the depression leaves you at the bottom where you would have to rise up to kiss a snakes belly.

    Faith, is the glue, the right Doctor is paramount,and this board will give you information, and good gentle friends.
    We here try to be kind and gentle, We do the best we can to incourage others, therefore we incourage ourselves.

    Some Dr.s just write a prescription to get us out the door. KNow you stuff, and meet them head on. Knowledge is what is going to help the most.

    If there is anything I can do, you know to post a message in my name......1maqt {{{hugs}}}
  3. Eilie

    Eilie New Member

    I, too, am supersensitive to meds, especially psych meds though I've finally found an antidepressant that doesn't make me sick (Effexor).

    I don't know about Tramadol for pain control but it may help with sleep. I take Trazedone for sleep, which is another tricyclic. I've been on it for several years now and it's all I need for sleep most of the time but when I'm in an insomnia phase, I have a prn Serax available.

    I take Ultram for pain. 90% of the time, it works fine.

    Of course, we're each different and what works for one won't work for another. That's part of the frustration.
    I would suggest carefully monitoring any reaction you might have to the Tramadol-- even keep notes if you think that would help. If you can't tolerate it, just call your MD immediately. S/he sounds as though s/he may be working with you, so that's a big help.

    best of luck,

    Eilie
  4. Fibromiester

    Fibromiester New Member

    I was on Tofranil for a few months, then I quit. It helped a LITTLE with the pain, I think because it made me very groggy. And when ever I laid down, I'd go into such a deep sleep I'd have nightmares. I for one would say start on a very low dose! Good luck! Fibromiester
  5. Fibromiester

    Fibromiester New Member

    I was on Tofranil for a few months, then I quit. It helped a LITTLE with the pain, I think because it made me very groggy. And when ever I laid down, I'd go into such a deep sleep I'd have nightmares. I for one would say start on a very low dose! Good luck! Fibromiester
  6. Vicque

    Vicque New Member

    Hi...my name is Vicque. I can relate to your frustration with the meds. I am a nurse, so I know a little bit about the meds you are talking about, however do not want go give unqualified advice. I will say, that I like yourself am VERY sensitive to meds as it seems alot of us on this website are. I tried a multitude of antidepressants. Had very nasty side effects from numerous of them. The only one I could tolerate that didn't seem to have side effects was Remeron. I know the doctor's believe and evidence to some degree has proven that antidepressants help with pain, but not in my case. They did help me sleep better though. All of us being so much the same are so different when it comes to what our bodies can tolerate. Some have good results with herbal medicine, I tried it, researched it, and took every FM herbal remedy known, and got sick! I agree that alot of times doctors just start writing scripts out, rather it be because of thier short amount of time, or because they think of someone else it helped, or because something they may have read, although I have lost faith in the idea that most general practioners read up alot on FM and the rest of these chronic illnesses we suffer with. It is good advice to gain as much knowledge on everything you take, keep a journal on your meds, side effects, relief, insomina, eating habits, if you feel up to it. I have printed off a ton of things and taken them into my doctors apppointments with me. I point out quickly the leading points of the print off's just to let him know I AM DOING my homework on this, regardless whether he is or not. Getting dizzy when turning your head can happen for alot of reasons, and since you ruled out BP, make sure you let your doctor know this. I have ideas of what it is, but as I said don't want to give unqualified advice. Just start turning your head slower. I see stars when I turn my too fast. Hope this evening finds your pain eased. Know we are all here for you, and we need you as well......Peace.....Vicque
  7. healing

    healing New Member

    As I have said before on this forum, plain magnesium is a good prescriptive for pain and fatigue. Many studies show that FMS sufferers do not have adequate magnesium at the cellular level and have trouble absorbing it. There is a inner-cheek swab test to determine if you are deficient in magnesium; a blood test is not accurate at this level. I go on once-a-week magnesium IVs for 6 weeks about twice a year. These make me feel incredibly good, although the effect wears off over time. The magnesium can also be injected in your butt, but I had trouble absorbing it into my tissues so I stick with the IVs.

    I also take 120 mg of magnesium (glycinate) compiled with 10 mg of Vit. C each day. This form of magnesium is not readily absorbed by many with FMS, but it does keep me "regular." I know that if I take more magnesium than that, I will have the trots the next day. Maybe you were sickened by taking in too much magnesium at one time. I know some docs think if a little magnesium is good, then more must be better. In fact, it's a great laxative. I suggest you start with a very small dose of magnesium and see if you tolerate it better.

    I, too, am hyper-reactive to all kinds of meds and treatments. I've had my best results to date with homeopathics and Chinese herbal treatments, along with Neurontin. I also have worked determinedly to root out food allergies and sensitivities, and this has helped me a lot. I am blessed with a gentle, caring set of doctors who have great patience for the long process of unraveling the web of my disease.

    As others have said, just keep working at it and keep a diary about what is working and what isn't. Record every little thing about how you feel and how your body is working. You might see some pattern that surprise you!

    Peace to you.
  8. jolly

    jolly New Member

    Hi Granny! I don't know anything about your medication, but did have the turning the head problem. Fixed it with getting rid of the trigger points.

    I really miss sewing. It always calmed me. I tried it tonight for about an hour and a half and the back starting hurting. Maybe it's the table/chair setting. Tried to adjust it before, but apparently don't have it right. It's supposed to be bad to do things like read the paper or a book in your lap. Your muscles don't like it.

    Be sure and check on the trigger points for your neck. It's hard, but it works. Jo Ellen
  9. idiotsinc

    idiotsinc New Member

    Seems like many antidepressants can have paradoxal effects on those with FMS (works in reverse). Probably has something to do with the fact our serotonin is all screwed up. Months ago I asked opinions on different antidepressant and anti-anxiety meds. The one that brought the least amount of responses as far as having problems was Buspar. Not a scientific survey but sometimes it's all we have. It works differently in the brain than SSRIs and benzo's. Waiting for some other testing to be done before giving it a shot myself.